Stationary solutions of the Gross-Pitaevskii equation with linear counterpart

Roberto D'Agosta, Boris A. Malomed, Carlo Presilla*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


We study the stationary solutions of the Gross-Pitaevskii equation that reduce, in the limit of vanishing non-linearity, to the eigenfunctions of the associated Schrodinger equation. By providing analytical and numerical support, we conjecture an existence condition for these solutions in terms of the ratio between their proper frequency (chemical potential) and the corresponding linear eigenvalue. We also give approximate expressions for the stationary solutions which become exact in the opposite limit of strong non-linearity. For one-dimensional systems these solutions have the form of a chain of dark or bright solitons depending on the sign of the non-linearity. We demonstrate that in the case of negative non-linearity (attractive interaction) the norm of the solutions is always bounded for dimensions greater than one. (C) 2000 Elsevier Science B.V.

Original languageEnglish
Pages (from-to)424-434
Number of pages11
JournalPhysics Letters, Section A: General, Atomic and Solid State Physics
Issue number5-6
StatePublished - 23 Oct 2000


Dive into the research topics of 'Stationary solutions of the Gross-Pitaevskii equation with linear counterpart'. Together they form a unique fingerprint.

Cite this